Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

High blood pressure. Took Phentermine pill. Had numbness, bit tongue, incontinence. EEG abnormal. Suggestions?

I have high blood pressure and recently made a bad decision an took a phentermine pill one morning. That afternoon, I experienced some numbness on the right side of my body and later woke up in an ambulance. I had bitten my tongue badly and suffered incontinence . My CT scan was normal but my neuro said my EEG was abnormal, put me on Keppra and told me I could not drive for 6 mo. When I asked what an abnormal EEG looked like, I was told that it was just a bunch of squiggly lines that I would not understand. An MRI was ordered and I am scheduled to discuss the results with my neuro on Tuesday. Is this normal protocol? What should I ask my neuro about the EEG and MRI results to better understand my condition? Is it possible that this was a one time occurance, if so how long should I expect to take the meds? Can I ask for a reevaluation of the non- driving time?
Asked On : Wed, 6 Mar 2013
Answers:  1 Views:  188
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Thank you for your inquiry.
You suffered a seizure which is why you bit your tongue and experienced urinary incontinance. There are a number of reasons the phentermine may have triggered the attack . You may have suffered a stroke or you may have fallen causing a head injury, or the drug may have directly affected your brain to trigger a seizure. The EEG confirms a seizure pattern(and yes you will unable to read it), but gives no information regarding the actual pathogenesis of your seizure . This is why the MRI is needed. Your questions regarding the MRI should be aimed at understanding exactly how the seizure came about. It is impossible to shorten your probation from driving, because any attack whilst driving will threaten your and others lives. You will have to take the mess for at least 3 months depending on the causative mechanism . I wish you a speedy recovery. Kind regards.
Answered: Fri, 8 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor